Due to concerns about contamination, Global Pharma, a private pharmaceutical company with headquarters in Tamil Nadu, is recalling 50,000 tubes of eye ointment in the United States. Global Pharma in India produces the ointment, which is used to help lubricate the eye, and Delsam Pharma distributes it in the United States.
The drug, which is made of mineral oil and petroleum jelly, has been recalled because an analysis by the US Food and Drug Administration (FDA) revealed that unopened tubes were contaminated with bacteria.
This is the second recall that the company has started this year. It is related to the ongoing problem of eye medications manufactured by Global Pharma being contaminated. Consumers in the United States were cautioned earlier this year by the US Food and Drug Administration (FDA) and the Centers for Disease Control and Prevention (CDC) to stop using an over-the-counter eye drop manufactured by Global Pharma due to the possibility of contamination by a drug-resistant bacteria.
The eye ointment and other artificial tears drops are widely used to treat dry eyes and can be purchased without a prescription. This year, Global Pharma’s ErziCare artificial tears were linked to over 50 adverse events in 12 states in the United States, including eye infections, permanent vision loss, and a bloodstream infection death. Worldwide Pharma subsequently was willfully reviewing every one of the loads of the fake tears drop made by the organization.
According to the USFDA’s most recent implementation report, which distributes information of the most recent reviews of medications and related items embraced by organizations consistently, the review by Worldwide Pharma is named a Class 1 review.
There are three categories of USFDA recalls. Class I is the most severe, meaning that using the drug has a reasonable chance of causing health issues or death. Class 2 recalls have the potential to have short-term or medically reversible health effects, whereas Class 3 recalls indicate that drug use is unlikely to have negative health effects.